MAUDE Adverse Event Report: ETHICON INC. VCL+ VIO 8X27IN 0 S/A MO-5 CR; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL+ VIO 8X27IN 0 S/A MO-5 CR; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number VCPP81D
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/07/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure on (b)(6) 2019 and suture was used.The tip of the needle broke off in the patient.Both parts of the needle were retrieved from the patient.It was not reported how the procedure was completed.There were no patient consequences reported.
 
Additional Manufacturer Narrative
Additional summary: a suture needle was submitted for fractographic evaluation.A fracture was observed at the tip of the needle.One side of the needle was received, the mating fracture surface was not provided for this evaluation.The evaluation revealed the fracture was composed of microvoid coalescence, which is evidence of a ductile overload failure.The evidence of this examination indicates that the breakage occurred at the tip of the needle during use due to tensile overload.There is no evidence of any material flaw or defect that would cause premature failure.In order to avoid this kind of damage grasp the needle in an area one-third (1/3) to one-half (1/2) of the distance from the attachment end to the point.

Brand Name
VCL+ VIO 8X27IN 0 S/A MO-5 CR
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key9119237
Report Number2210968-2019-88111
Device Sequence Number3587158
Product Code GAM
UDI-Device Identifier10705031056886
UDI-Public10705031056886
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K032420
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/31/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberVCPP81D
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/16/2019
Initial Date Received by Manufacturer 08/31/2019
Supplement Date Received by Manufacturer10/16/2019
Initial Report FDA Received Date09/25/2019
Supplement Report FDA Received Date11/08/2019
Patient Sequence Number1